Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 31, 2013, 3:03 PM CDT for Olmsted County, Wabasha County, Winona County, Minnesota; Buffalo County, Wisconsin. It was in force for 57 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2013, 3:03 PM CDT (20:03 UTC)
- Expired
- May 31, 2013, 4:00 PM CDT
- In force
- 57 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI
The radar
The La Crosse radar (KARX), 81 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:05 PM CDT | HAIL 0.88 | Plainview, MN | CALLED IN BY DISPATCH |
| May 31, 3:06 PM CDT | HAIL 0.25 | Eyota, MN | |
| May 31, 3:08 PM CDT | HAIL 0.75 | Eyota, MN | DIME SIZE HAIL |
| May 31, 3:13 PM CDT | HAIL 1.75 | 5 Sw Kellogg, MN | BETWEEN PLAINVIEW AND KELLOGG |
| May 31, 3:16 PM CDT | HAIL 0.25 | Plainview, MN | |
| May 31, 3:21 PM CDT | HAIL 0.5 | Maxville, WI | |
| May 31, 3:22 PM CDT | HAIL 0.75 | 1 Wsw Wabasha, MN | DIME SIZE HAIL ALONG HIGHWAY 60 NEAR WABASHA |
| May 31, 4:00 PM CDT | HAIL 0.25 | 3 Nw Fountain City, WI | |
| May 31, 4:01 PM CDT | HAIL 0.88 | Fountain City, WI | |
| May 31, 4:06 PM CDT | HAIL 1 | 6 N Fountain City, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
510
WUUS53 KARX 312003
SVRARX
MNC109-157-169-WIC011-312100-
/O.NEW.KARX.SV.W.0053.130531T2003Z-130531T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
303 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN OLMSTED COUNTY IN SOUTHEAST MINNESOTA...
EASTERN WABASHA COUNTY IN SOUTHEAST MINNESOTA...
NORTHWESTERN WINONA COUNTY IN SOUTHEAST MINNESOTA...
BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 400 PM CDT
* AT 302 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WABASHA TO PLAINVIEW TO EYOTA...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KELLOGG AND DOVER AROUND 310 PM CDT.
ST. CHARLES AND ALMA AROUND 315 PM CDT.
ALTURA AND MODENA AROUND 325 PM CDT.
MONDOVI AROUND 330 PM CDT.
ROLLINGSTONE AROUND 335 PM CDT.
FOUNTAIN CITY AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4411 9230 4445 9225 4446 9224 4444 9221
4442 9209 4458 9204 4460 9199 4460 9153
4425 9153 4420 9161 4417 9161 4415 9157
4412 9159 4385 9239
TIME...MOT...LOC 2003Z 241DEG 38KT 4441 9205 4417 9210
4392 9224
HAIL...1.00IN
WIND...60MPH
$$
RRS5 follow-up statements
788
WWUS53 KARX 312010
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT FRI MAY 31 2013
MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
310 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EASTERN OLMSTED COUNTIES
UNTIL 400 PM CDT...
AT 306 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM WABASHA TO PLAINVIEW TO EYOTA...AND MOVING
NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. DIME TO NICKLE SIZED HAIL HAS
BEEN REPORTED WITH THIS LINE OF STORMS.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
KELLOGG AROUND 315 PM CDT.
ALMA AROUND 320 PM CDT.
MODENA AROUND 325 PM CDT.
ALTURA AND BUFFALO AROUND 330 PM CDT.
MONDOVI AND ROLLINGSTONE AROUND 335 PM CDT.
FOUNTAIN CITY AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4444 9221 4442 9209 4458 9204 4460 9199
4460 9153 4425 9153 4420 9161 4417 9161
4415 9157 4412 9159 4390 9234
TIME...MOT...LOC 2010Z 241DEG 38KT 4443 9199 4420 9208
4398 9218
HAIL...1.00IN
WIND...60MPH
$$
RRS719
WWUS53 KARX 312015
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
315 PM CDT FRI MAY 31 2013
MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
315 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...
AT 313 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 8 MILES NORTHEAST OF WABASHA TO 5 MILES SOUTHWEST
OF KELLOGG TO DOVER...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. PING PONG BALL SIZED HAIL WAS
REPORTED BETWEEN KELLONG AND PLAINVIEW.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
EXPECT WIND DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ALMA AROUND 320 PM CDT.
ALTURA AROUND 325 PM CDT.
MODENA AROUND 330 PM CDT.
ROLLINGSTONE AND BUFFALO AROUND 335 PM CDT.
MONDOVI AROUND 340 PM CDT.
FOUNTAIN CITY AROUND 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4443 9217 4442 9209 4458 9204 4460 9199
4460 9153 4425 9153 4420 9161 4417 9161
4415 9157 4412 9159 4394 9229
TIME...MOT...LOC 2014Z 233DEG 39KT 4447 9195 4424 9203
4402 9213
HAIL...1.75IN
WIND...60MPH
$$
RRS940
WWUS53 KARX 312025
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
325 PM CDT FRI MAY 31 2013
MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
325 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...EASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...
AT 321 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF MODENA TO KELLOGG TO 5 MILES
WEST OF ALTURA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. DIME SIZED HAIL WAS REPORTED ON
THE WEST SIDE OF WABASHA AT 322 PM.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BUFFALO AND MODENA AROUND 330 PM CDT.
ROLLINGSTONE AROUND 335 PM CDT.
FOUNTAIN CITY AND MONDOVI AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4434 9213 4446 9207 4458 9204 4460 9199
4460 9153 4425 9153 4420 9161 4417 9161
4415 9157 4412 9159 4396 9220
TIME...MOT...LOC 2024Z 233DEG 39KT 4453 9182 4430 9191
4408 9201
HAIL...1.25IN
WIND...60MPH
$$
RRS320
WWUS53 KARX 312035
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CDT FRI MAY 31 2013
MNC109-157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-WABASHA MN-WINONA MN-BUFFALO WI-
335 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTHWESTERN WINONA...SOUTHEASTERN WABASHA AND EAST CENTRAL OLMSTED
COUNTIES UNTIL 400 PM CDT...
AT 333 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONDOVI TO 6 MILES SOUTH OF MODENA TO 5 MILES
NORTHWEST OF ROLLINGSTONE...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOUNTAIN CITY AND MONDOVI AROUND 340 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4441 9200 4460 9199 4460 9153 4425 9153
4420 9161 4417 9161 4415 9157 4412 9159
4398 9216
TIME...MOT...LOC 2035Z 233DEG 39KT 4461 9169 4438 9177
4416 9188
HAIL...1.00IN
WIND...60MPH
$$
RRS708
WWUS53 KARX 312046
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
346 PM CDT FRI MAY 31 2013
MNC109-312056-
/O.CAN.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
OLMSTED MN-
346 PM CDT FRI MAY 31 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OLMSTED COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4440 9189 4460 9191 4460 9153 4425 9153
4420 9161 4417 9161 4415 9157 4412 9159
4401 9203
TIME...MOT...LOC 2046Z 233DEG 39KT 4464 9166 4440 9167
4410 9181
$$
MNC157-169-WIC011-312100-
/O.CON.KARX.SV.W.0053.000000T0000Z-130531T2100Z/
WABASHA MN-WINONA MN-BUFFALO WI-
346 PM CDT FRI MAY 31 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUFFALO...
NORTH CENTRAL WINONA AND EAST CENTRAL WABASHA COUNTIES UNTIL 400 PM
CDT...
AT 341 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM MONDOVI TO 7 MILES SOUTHEAST OF MODENA TO
ALTURA...AND MOVING NORTHEAST AT 45 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
FOUNTAIN CITY AROUND 355 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4440 9189 4460 9191 4460 9153 4425 9153
4420 9161 4417 9161 4415 9157 4412 9159
4401 9203
TIME...MOT...LOC 2046Z 233DEG 39KT 4464 9166 4440 9167
4410 9181
HAIL...1.00IN
WIND...60MPH
$$
RRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 2:27 PM CDT, 36 minutes earlier.
Area forecast discussion, May 31, 2:27 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 227 PM CDT FRI MAY 31 2013 .SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) ISSUED AT 227 PM CDT FRI MAY 31 2013 WATER VAPOR IMAGERY/RAP ANALYSIS THIS AFTERNOON SHOWING A CLOSED LOW OVER THE DAKOTAS WITH AN EMBEDDED SHORTWAVE TROUGH ROTATING NORTHEAST ACROSS IA. THIS WAS KICKING OFF CONVECTION ACROSS PORTIONS OF SOUTHEAST MN/NORTHEAST IA WHERE LAPS WAS PRODUCING AN AXIS OF 1000-1500J/KG 0-1KM MLCAPE. 0-6KM BULK SHEAR WAS RUNNING AROUND 65KT. CONVECTION...SOME SEVERE WITH INCREASING CAPE AND HIGHER-END BULK SHEAR...WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AS THE TROUGH ROTATES NORTHEAST THROUGH THE AREA. LARGE HAIL AND DAMAGING WINDS LOOK TO BE THE MAIN THREAT WITH AN ISOLATED TORNADO ALSO POSSIBLE. LOOK FOR THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY TO PUSH EAST OF THE AREA BY MIDNIGHT. LOOK FOR THE CLOSED LOW TO FILL AS IT ROTATES INTO THE AREA ON SATURDAY. STEEP LOW TO MID LEVEL LAPSE RATE ASSOCIATED WITH THE COOL/CYCLONIC FLOW WILL BE THE IMPETUS FOR MORE SHOWER AND ISOLATED THUNDERSTORM DEVELOPMENT...ESPECIALLY GOING INTO THE AFTERNOON HOURS. NAM INDICATING 0-1KM MLCAPE IN THE 150-300J/KG RANGE WITH ANY DECENT BULK SHEAR SHIFTING ACROSS EASTERN WI. THIS SHOULD LIMIT THE POTENTIAL FOR ANY SEVERE THUNDERSTORM THREAT. OTHERWISE...EXPECT MOSTLY CLOUDY CONDITIONS BY AFTERNOON WITH HIGHS RANGING FROM THE 65-70 DEGREE ACROSS NORTHEAST IA/SOUTHEAST MN...TO THE 70-75 DEGREE RANGE EAST OF THE MISSISSIPPI RIVER. SCATTERED SHOWERS ARE EXPECTED TO LINGER INTO SATURDAY NIGHT AS THE MID-LEVEL TROUGH AXIS ROTATES EAST THROUGH THE AREA WITH OVERNIGHT LOWS DROPPING INTO THE 40S AND LOWER 50S. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 227 PM CDT FRI MAY 31 2013 HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY THROUGH MONDAY FOR A MUCH DESERVED PERIOD OF DRY WEATHER. TEMPERATURES ARE EXPECTED TO BE A BIT ON THE COOLER THAN NORMAL SIDE THOUGH WITH HIGHS MAINLY IN THE 60S. LOWS SUNDAY NIGHT ARE EXPECTED TO DIP INTO THE LOWER 40S ALONG AND NORTHEAST OF I-94...TO THE MID/UPPER 40S ELSEWHERE. FOR TUESDAY THROUGH THURSDAY...ANOTHER CLOSED LOW IS SLATED TO MOVE FROM THE NORTHERN PLAINS AND THROUGH THE UPPER MISSISSIPPI RIVER REGION. THIS WILL GIVE THE AREA ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ALONG WITH OVERALL COOLER THAN NORMAL TEMPERATURES. MODELS ARE INDICATING THE LOW LIFTING OUT OF THE AREA THURSDAY NIGHT/FRIDAY TIME FRAME. LEFT A SMALL CHANCE OF SHOWERS IN FOR NOW AND WILL PASS ALONG TO LATER SHIFTS FOR THE POSSIBILITY OF DRYING THINGS OUT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1248 PM CDT FRI MAY 31 2013 THE MAIN FOCUS AT THE TAF SITES IS WITH THE TIMING ON WHEN ANY SHOWERS OR THUNDERSTORMS WILL GET INTO THE TAF SITES. SHOWERS HAVE ALREADY DEVELOPED NEAR RST AND WILL DRIFT TO THE EAST THROUGH THE AFTERNOON. WITH AN UNSTABLE ENVIRONMENT IN PLACE...THESE SHOWERS WILL QUICKLY STRENGTHEN EARLY THIS AFTERNOON WITH THUNDERSTORMS LIKELY AT RST BETWEEN 19Z/23Z. AS THE STORMS MARCH EAST...THEY SHOULD REACH LSE SOMETIME BETWEEN 23Z AND 02Z. MVFR CUMULUS FIELD WILL LIKELY STAY IN PLACE OR GRADUALLY CLIMB THIS AFTERNOON BEFORE MVFR/IFR CONDITIONS COME IN WITH THE THUNDERSTORMS. CONDITIONS SHOULD CLEAR OUT LATER THIS EVENING WITH WINDS SUBSIDING OVERNIGHT. && .HYDROLOGY... ISSUED AT 227 PM CDT FRI MAY 31 2013 WITH THE ATMOSPHERE BECOMING PROGRESSIVELY DRIER TONIGHT THROUGH SATURDAY NIGHT...LOOK FOR RAINFALL AMOUNTS TO BE SUBSTANTIALLY LOWER WITH ANY SHOWERS/THUNDERSTORMS THAT DEVELOP. THEREFORE...RUNOFF IS EXPECTED TO BE LESS OF AN ISSUE GOING INTO THIS WEEKEND. AS OF THIS AFTERNOON...SEVERAL RIVERWAYS INCLUDING THE TURKEY...UPPER IOWA...AND TREMPEALEAU STILL HAVE ONGOING FLOODING. FOR FURTHER DETAILS...PLEASE SEE THE LATEST RIVER FLOOD STATEMENTS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...DAS LONG TERM...DAS AVIATION...HALBACH HYDROLOGY...DAS
Hazardous weather outlook, May 31, 11:53 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1153 AM CDT FRI MAY 31 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-011200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 1153 AM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH SOME OF THESE POSSIBLY BECOMING SEVERE. THESE STORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA BEFORE BECOMING MORE WIDESPREAD ACROSS WESTERN WISCONSIN THIS EVENING. LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO ARE ALL POSSIBLE HAZARDS THIS AFTERNOON INTO TONIGHT. THE MAIN TIME FRAME FOR THE POTENTIAL OF A TORNADO IS THIS AFTERNOON INTO THE EARLY EVENING HOURS BEFORE WIDESPREAD WIND DAMAGE BECOMES THE MAIN HAZARD. FLOODING WILL CONTINUE ALONG THE UPPER IOWA AND TURKEY RIVERS IN NORTHEAST IOWA...AND THE BLACK AND TREMPEALEAU RIVERS IN WESTERN WISCONSIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...ISOLATED THUNDERSTORM WILL BE POSSIBLE ACROSS THE ENTIRE AREA. NONE OF THESE THUNDERSTORMS ARE EXPECTED TO BECOME SEVERE. MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND. FROM MONDAY NIGHT INTO THURSDAY...THERE WILL BE A CHANCE OF THUNDERSTORMS. IT IS TOO EARLY DISCERN WHETHER ANY OF THEM WILL BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL REPORTS ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. BOYNE/04/HALBACH
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 6:27 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 63 min |
| May 31, 3:56 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 19 min |
| May 31, 4:03 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 27 min |
| May 31, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 36 min |
| May 31, 5:30 PM CDT | Severe Thunderstorm Warning | ARX | Taylor | 45 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.